Alert archive / New York / Frost Advisories in 2017
Frost Advisory 8, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Oct 1, 2017, 2:49 PM EDT for Allegany County, Cattaraugus County, Lewis County, New York. It took effect at Oct 2, 2017, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2017, 2:49 PM EDT (18:49 UTC)
- In effect from
- Oct 2, 2017, 2:00 AM EDT
- Expired
- Oct 2, 2017, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Lewis County, NY
The radar
The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WWUS71 KBUF 011849 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 249 PM EDT Sun Oct 1 2017 NYZ020-021-020300- /O.NEW.KBUF.FR.Y.0008.171002T0600Z-171002T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 249 PM EDT Sun Oct 1 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Buffalo has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Monday. * LOCATIONS...Cattaraugus and Allegany counties. * TIMING...From overnight tonight through early Monday morning. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost may damage sensitive outdoor plants if they are not protected or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. If you are in the advisory area you should take steps to protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ NYZ008-020300- /O.NEW.KBUF.FR.Y.0008.171002T0600Z-171002T1200Z/ Lewis- Including the city of Lowville 249 PM EDT Sun Oct 1 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Buffalo has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Monday. * LOCATIONS...Lewis county. * TIMING...From overnight tonight through early Monday morning. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost may damage sensitive outdoor plants if they are not protected or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. If you are in the advisory area you should take steps to protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ HITCHCOCK
3 follow-up statements
788 WWUS71 KBUF 012347 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 747 PM EDT Sun Oct 1 2017 NYZ020-021-020800- /O.CON.KBUF.FR.Y.0008.171002T0600Z-171002T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 747 PM EDT Sun Oct 1 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * LOCATIONS...Cattaraugus and Allegany counties. * TIMING...From overnight tonight through early Monday morning. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost may damage sensitive outdoor plants if they are not protected or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. If you are in the advisory area you should take steps to protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ NYZ008-020800- /O.CON.KBUF.FR.Y.0008.171002T0600Z-171002T1200Z/ Lewis- Including the city of Lowville 747 PM EDT Sun Oct 1 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * LOCATIONS...Lewis county. * TIMING...From overnight tonight through early Monday morning. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost may damage sensitive outdoor plants if they are not protected or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. If you are in the advisory area you should take steps to protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ SMITH
173 WWUS71 KBUF 020758 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 358 AM EDT Mon Oct 2 2017 NYZ020-021-021200- /O.CON.KBUF.FR.Y.0008.000000T0000Z-171002T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 358 AM EDT Mon Oct 2 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...Cattaraugus and Allegany counties. * TIMING...Through early this morning. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost may damage sensitive outdoor plants if they are not protected or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. If you are in the advisory area you should take steps to protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ NYZ008-021200- /O.CON.KBUF.FR.Y.0008.000000T0000Z-171002T1200Z/ Lewis- Including the city of Lowville 358 AM EDT Mon Oct 2 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...Lewis county. * TIMING...Through early this morning. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost may damage sensitive outdoor plants if they are not protected or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. If you are in the advisory area you should take steps to protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ JJR
010 WWUS71 KBUF 021159 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 759 AM EDT Mon Oct 2 2017 NYZ020-021-021300- /O.EXP.KBUF.FR.Y.0008.000000T0000Z-171002T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 759 AM EDT Mon Oct 2 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures will rapidly rise through the morning. $$ NYZ008-021300- /O.EXP.KBUF.FR.Y.0008.000000T0000Z-171002T1200Z/ Lewis- Including the city of Lowville 759 AM EDT Mon Oct 2 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures will rapidly rise through the morning. $$ Mitchell
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Oct 1, 1:36 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 1, 1:36 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 136 PM EDT Sun Oct 1 2017 .SYNOPSIS... High pressure will remain anchored along the east coast through much of Wednesday with dry and tranquil weather. Temperatures will steadily warm to above normal through the first half of the week. A cold front will then cross the area Wednesday night and Thursday with a period of showers. && .NEAR TERM /THROUGH MONDAY/... Visible satellite imagery showing full sunshine this afternoon for most areas. The one exception is southeast of Lake Ontario, where a band of lake effect clouds is evolving into diurnal cumulus. These will last through mid to late afternoon before dissipating as the boundary layer begins to cool. Expect highs in the low to mid 60s this afternoon in most areas. Tonight surface high pressure will continue to drift slowly east across NY/PA and into western New England. This will provide another clear night with light winds, allowing for good radiational cooling. Temperatures will not be as cold as last night, but still on the chilly side. Expect lower 40s for most lake plain locations and mid to upper 30s across the interior Southern Tier and east of Lake Ontario. This may allow some patchy frost to form in the colder Southern Tier valleys and also across Lewis County, but with less extent than last night. Some river valley fog will also form late tonight across the western Southern Tier. On Monday the river valley fog across the western Southern Tier will burn off by around 10AM. Surface high pressure will continue to drift slowly into New England, with plenty of subsidence and dry air still in place beneath a building ridge aloft to promote nearly full sunshine. There will be a very modest west to east increase in high/thin cirrus, but these should be thin enough to still allow full sunshine through. Temperatures will continue to rebound with ongoing warm advection. This will support highs around 70 on the lake plains of western NY, and mid to upper 60s across the higher terrain and east of Lake Ontario. && .SHORT TERM /MONDAY NIGHT THROUGH THURSDAY NIGHT/... An anomalously strong ridge will be in place Monday Night through Wednesday leading to another round of above normal daytime high temperatures. Wednesday will likely be the warmest day of the week as the surface high pressure moves to the southeast and allows a warm southerly component of the wind to help in daytime heating. Warmest areas should peak in the low 80s, possibly higher, in the Genesee Valley. Meanwhile, upstream of the Great Lakes, a slow moving frontal boundary will be making progress eastward, and should be moving into the region on Thursday. While older models had some timing issues a day or so ago, they've converged with a frontal timing focused on the lower Great Lakes region for Thursday. Will therefore increase the likelihood for wetting rain for this period with rain tapering off later Thursday night. && .LONG TERM /FRIDAY THROUGH SATURDAY/... Another pattern change will take place across the Lower 48 during this period...and it will all be driven by a major shift in the flow across the high latitudes of North America. Several strong Siberian shortwaves will cross the Pole and deepen a closed H5 low to less than 500dm over the Canadian Archipelago. The significant closed circulation...which in this case is the Fall version of the Polar Vortex...will settle as far south as 65N...thereby supporting a broad...deepening longwave trough over eastern Canada. This in turn will open the door for additional shortwaves to dive south towards the Great Lakes. This whole process will break down the dominant ridge that had been in place over our region...and subsequently allow the flow across the northern tier of the U.S. to be more progressive. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Diurnal cumulus with lower end VFR bases will continue southeast of Lake Ontario through late afternoon before dissipating. This will leave clear skies tonight with strong high pressure drifting just east of the area. VFR will prevail in most areas, but expect river valley fog again across the western Southern Tier with local IFR. The river valley fog will burn off around 14Z Monday, leaving VFR to prevail for the rest of the day with a modest west to east increase in high/thin cirrus clouds. Outlook... Tuesday through Wednesday...Mainly VFR...except for local IFR possible in late night and early morning valley fog in the Southern Tier. Wednesday night and Thursday...Areas of MVFR with showers likely. && .MARINE... Strong high pressure over the eastern Great Lakes tonight will drift slowly to the New England coast through Tuesday, then settle into the Mid Atlantic States by Wednesday. Light winds will slowly give way to moderate southwest winds by Tuesday night and Wednesday, but should remain below Small Craft Advisory criteria. A cold front will then slowly cross the region late Wednesday night or Thursday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...ZAFF LONG TERM...RSH AVIATION...HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Oct 1, 8:05 AM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 805 AM EDT Sun Oct 1 2017 NYZ001>006-010>014-019-085-021215- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- 805 AM EDT Sun Oct 1 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-021-021215- Cattaraugus-Allegany- 805 AM EDT Sun Oct 1 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Some patchy frost is possible late tonight and early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-021215- Jefferson-Lewis- 805 AM EDT Sun Oct 1 2017 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Some patchy frost is possible late tonight and early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021215- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 805 AM EDT Sun Oct 1 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
Nearby
Frost Advisories in New York, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.